DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20172243

Monitoring cutaneous adverse drug reactions in patients on TDF+3TC+EFV: a single centre experience

Nikhil Era, Shatavisa Mukherjee, Bibhuti Saha, Santanu Kumar Tripathi

Abstract


Background: HIV-infected patients initiating antiretroviral therapy may manifest a wide variety of ADRs ranging from trivial manifestation, such as rashes, pigmentation, to severe life‑threatening reactions, such as Steven–Johnson syndrome, toxic epidermal necrolysis. The present study thus monitored cutaneous adverse drug reactions in patients on first line antiretroviral regimen comprising of tenofovir disoproxil fumerate, lamivudine and efavirenz as a three drug-combination.

Methods: A prospective observational clinical study was carried out for a period of one year among PLHIV receiving TDF+3TC+EFV as first line regimen in the outpatient setting of a nodal ART centre of eastern India.

Results: The major regimen induced dermatological complications presenting in our study set up included rashes, itching, SJS, pigmentation of nails, skin Hyperpigmentation. The morbilliform eruption, often referred to as a maculopapular rash, is the most common type of reaction occurring after treatment initiation.

Conclusions: Adverse drug reactions are one of the most common public health concerns, which influence patients' treatment options along with health care costs.


Keywords


Antiretroviral therapy, Cutaneous adverse drug reactions, Nail pigmentations, Skin hyperpigmentations, Steven-Johnson syndrome

Full Text:

PDF

References


Mudzviti T, Sibanda M, Gavi S, Maponga CC, Morse GD. Implementing a pharmacovigilance program to evaluate cutaneous adverse drug reactions in an antiretroviral access program. Journal of infection in developing countries. 2012;6(11):806-8.

Naranjo CA, Busto U, Sellers EM. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981 Aug; 30(2):239-45.

Hartwig SC, Siegel J, Schneider PJ. Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm. 1992 Sep; 49(9):2229-32.

HIV/AIDS. World Health Organization. Available from: http://www.who.int/gho/hiv/en/. Accessed on April 01, 2017

Adverse effects of ARV. Available from: https://aidsinfo.nih.gov/guidelines/html/1/adult-and-adolescent-arv-guidelines/31/adverse-effects-of-arv Accessed on April 01, 2017

Shear NH, Milpied, Bruynzeel DP, Phillips EJ. A review of drug patch testing and implications for HIV clinician. AIDS. 2008;22:999-1007.

Borras-Blasco J, Navarro-Ruiz A. Adverse cutaneous reactions as associated with the newest antiretroviral drugs in patients with human immunodeficiency virus infection. Journal of antimicrobial chemotherapy. 2008;62:879-888.

Hartmann M, Enk A. Cutaneous Effects of Antiretroviral Therapy. Dtsch Arztebl. 2007;104(16):A 1098-1103.

Carr A, Vella S, de Jong MD, Sorice F, Imrie A, Boucher CA, et al. controlled trial of nevirapine plus zidovudine versus zidovudine alone in p24 antigenaemic HIV-infected patients. The Dutch- Italian - Australian Nevirapine Study Group. AIDS. 1996;10:635-41.